Alert archive / Wisconsin / Freeze Warnings in 2018

Freeze Warning 2, NWS Green Bay, WI

October 11, 20187 counties in Wisconsin

NWS Green Bay, WI issued this freeze warning at Oct 11, 2018, 3:30 AM CDT for 7 counties in Wisconsin. It took effect at Oct 12, 2018, 1:00 AM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 11, 2018, 3:30 AM CDT (08:30 UTC)
In effect from
Oct 12, 2018, 1:00 AM CDT
Expired
Oct 12, 2018, 8:02 AM CDT
In force
7 hr
Issued by
NWS Green Bay, WI

Counties Brown County, WI, Calumet County, WI, Kewaunee County, WI, Manitowoc County, WI, Outagamie County, WI, Waushara County, WI, Winnebago County, WI

The radar

The Green Bay radar (KGRB), 30 km from the middle of the area, began a volume at 08:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 8.5 hours before the alert went out and 29 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2018-10-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 134 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2018-10-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -1 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
134 J/kg
Mixed-layer CIN
-24 J/kg
Mixed-layer LCL
849 m above ground
0-6 km bulk shear
72 kt
0-1 km storm-relative helicity
-1 m²/s²
0-3 km storm-relative helicity
-21 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

796 
WWUS73 KGRB 110830
NPWGRB

URGENT - WEATHER MESSAGE
National Weather Service Green Bay WI
330 AM CDT Thu Oct 11 2018

WIZ038>040-045-048>050-112000-
/O.NEW.KGRB.FZ.W.0002.181012T0600Z-181012T1400Z/
Outagamie-Brown-Kewaunee-Waushara-Winnebago-Calumet-Manitowoc-
Including the cities of Appleton, Green Bay, Kewaunee, Luxemburg,
Redgranite, Wautoma, Oshkosh, Neenah, Menasha, Chilton, Brillion,
New Holstein, Manitowoc, and Two Rivers
330 AM CDT Thu Oct 11 2018

...FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM CDT FRIDAY...

The National Weather Service in Green Bay has issued a Freeze
Warning, which is in effect from 1 AM to 9 AM CDT Friday. 

* TEMPERATURE...Lows tonight will range from around 29 degrees to
  32 degrees.

* IMPACTS...Any cold-sensitive plants will be damaged or killed 
  if precautions are not taken. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are expected. 
These conditions will kill crops and other sensitive vegetation.

&&

$$
4 follow-up statements
005 
WWUS73 KGRB 111953
NPWGRB

URGENT - WEATHER MESSAGE
National Weather Service Green Bay WI
253 PM CDT Thu Oct 11 2018

WIZ038>040-045-048>050-120400-
/O.CON.KGRB.FZ.W.0002.181012T0600Z-181012T1400Z/
Outagamie-Brown-Kewaunee-Waushara-Winnebago-Calumet-Manitowoc-
Including the cities of Appleton, Green Bay, Kewaunee, Luxemburg,
Redgranite, Wautoma, Oshkosh, Neenah, Menasha, Chilton, Brillion,
New Holstein, Manitowoc, and Two Rivers
253 PM CDT Thu Oct 11 2018

...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT
FRIDAY...

* TEMPERATURE...Lows tonight will range from 28 degrees to 32 
  degrees. 

* IMPACTS...Any cold-sensitive plants will be damaged or killed 
  if precautions are not taken. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are expected.
These conditions will kill crops and other sensitive vegetation.

&&

$$
TSK
556 
WWUS73 KGRB 120340
NPWGRB

URGENT - WEATHER MESSAGE
National Weather Service Green Bay WI
1040 PM CDT Thu Oct 11 2018

WIZ038>040-045-048>050-121145-
/O.CON.KGRB.FZ.W.0002.181012T0600Z-181012T1400Z/
Outagamie-Brown-Kewaunee-Waushara-Winnebago-Calumet-Manitowoc-
Including the cities of Appleton, Green Bay, Kewaunee, Luxemburg,
Redgranite, Wautoma, Oshkosh, Neenah, Menasha, Chilton, Brillion,
New Holstein, Manitowoc, and Two Rivers
1040 PM CDT Thu Oct 11 2018

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT FRIDAY...

* TEMPERATURE...Lows tonight will range from 29 to 33 degrees.
 

* IMPACTS...Any cold-sensitive plants will be damaged or killed 
  if precautions are not taken. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are expected.
These conditions will kill crops and other sensitive vegetation.

&&

$$
411 
WWUS73 KGRB 120908
NPWGRB

URGENT - WEATHER MESSAGE
National Weather Service Green Bay WI
408 AM CDT Fri Oct 12 2018

WIZ038>040-045-048>050-121400-
/O.CON.KGRB.FZ.W.0002.000000T0000Z-181012T1400Z/
Outagamie-Brown-Kewaunee-Waushara-Winnebago-Calumet-Manitowoc-
Including the cities of Appleton, Green Bay, Kewaunee, Luxemburg,
Redgranite, Wautoma, Oshkosh, Neenah, Menasha, Chilton, Brillion,
New Holstein, Manitowoc, and Two Rivers
408 AM CDT Fri Oct 12 2018

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING...

* TEMPERATURE...Temperatures early this morning will range from 
  30 to 34 degrees across the warned area.

* IMPACTS...Any cold-sensitive plants will be damaged or killed 
  if precautions are not taken. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are expected.
These conditions will kill crops and other sensitive vegetation.

&&

$$
093 
WWUS73 KGRB 121302
NPWGRB

URGENT - WEATHER MESSAGE
National Weather Service Green Bay WI
802 AM CDT Fri Oct 12 2018

WIZ038>040-045-048>050-121415-
/O.CAN.KGRB.FZ.W.0002.000000T0000Z-181012T1400Z/
Outagamie-Brown-Kewaunee-Waushara-Winnebago-Calumet-Manitowoc-
Including the cities of Appleton, Green Bay, Kewaunee, Luxemburg,
Redgranite, Wautoma, Oshkosh, Neenah, Menasha, Chilton, Brillion,
New Holstein, Manitowoc, and Two Rivers
802 AM CDT Fri Oct 12 2018

...FREEZE WARNING IS CANCELLED...

The National Weather Service in Green Bay has cancelled the
Freeze Warning. 

Cloud cover and winds kept temperatures from falling below 
freezing this morning, so the freeze warning has been cancelled.

There is a better chance of a freeze for the Fox Valley and
lakeshore areas late tonight into early Saturday morning.

$$
TSK

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this freeze warning went out at Oct 10, 10:22 PM CDT, 5 hours 8 minutes earlier.

Area forecast discussion, Oct 10, 10:22 PM CDT, 5 hours 8 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
1022 PM CDT Wed Oct 10 2018

Updated aviation portion for 06Z TAF issuance

.SHORT TERM...Tonight and Thursday
Issued at 322 PM CDT Wed Oct 10 2018

The significant and steadier rains have already ended over much
of the Flood Watch area, so the watch will be cancelled.

A large area of showers associated with a sharp upper trof, RRQ
of an upper jet and deep moisture convergence along and ahead of a
cold front covered northeast and east central WI this afternoon.
A dry slot was already moving into the southwest part of the
forecast area, so the precipitation is expected to end a little
quicker than previously thought. Some weak convection was
developing along the cold front and moving into central WI.
Although no lightning has been observed so far, there is enough
instability (CAPE 200-600 J/KG) to warrant a continued mention of
a few storms during the late afternoon and early evening.

Wrap-around precipitation will impact our northwest counties
overnight, with some minor lake effect lingering over Vilas county
through much of the day on Thursday. Falling temperatures will
bring a chance of mixed rain and snow to far northern WI late
tonight into Thursday, though little or no accumulation is
expected.

Strong gusty southwest to west winds will develop as the low
pressure system lifts north of the region this evening. The winds
will become west-northwest on Thursday. Gusts to 30 to 35 mph are
likely for inland locations, with gusts to near gale force
expected on the bay and lake. Will stick with a high-end Small
Craft Advisory for now.

Temperatures will take a nose dive tonight, with readings falling
into the middle 30s to lower 40s. On Thursday temperatures will
remain nearly steady or rise only a couple degrees.

.LONG TERM...Thursday Night Through Wednesday
Issued at 322 PM CDT Wed Oct 10 2018

Expect mainly northwest mid level flow across the region through
the end of the forecast period as a ridge over the eastern
Pacific moves onshore and continues eastward.

Expect high temperatures to be much colder than normal, mainly in
the upper 30s and 40s. Lows will be mostly in the 20s and 30s.

Cyclonic flow and an approaching mid level trough will bring the
possibility of some light precipitation across far north-central
Wisconsin on Thursday night. Surface high pressure should bring a
period of dry weather for Friday through Saturday morning. An
approaching surface system and mid level short wave will bring a
chance for showers to mainly north-central Wisconsin Saturday
afternoon. Some light rain and/or light snow is possible across
far north-central Wisconsin again Sunday into Monday morning,
associated with another short wave and surface cyclonic flow
behind the departing system. The next mid level trough and surface
low will bring a chance for showers Tuesday into Tuesday evening.
Rain or snow showers is possible again in far north-central
Wisconsin on Wednesday.
&&

.AVIATION...for 06Z TAF Issuance
Issued at 1020 PM CDT Wed Oct 10 2018

Strong low pressure over Upper Michigan will move slowly away from
the area tonight. It will continue to produce light rain or drizzle
and IFR ceilings across northcentral Wisconsin tonight with MVFR
or VFR ceilings further to the south and east. Gusty west surface
winds could produce crosswind challenges for light aircraft at
some airports.

Light rain or drizzle could continue until midday north of Rhinelander
Thursday, but otherwise it should be mostly cloudy with gusty west
winds with flight conditions improving to VFR in most places in
the afternoon.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM.....Kieckbusch
LONG TERM......MG
AVIATION.......RDM
Hazardous weather outlook, Oct 10, 2:58 PM CDT, 12 hours 32 minutes before
Hazardous Weather Outlook
National Weather Service Green Bay WI
258 PM CDT Wed Oct 10 2018

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-112000-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
258 PM CDT Wed Oct 10 2018

This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.

.DAY ONE...Tonight

There is a slight chance of thunderstorms during the late
afternoon and early evening, especially over eastern Wisconsin.
Gusty winds and brief heavy downpours may accompany any storm.

Due to recent heavy rainfall, several rivers remain above
bankfull and a few above minor flood stage.

.DAYS TWO THROUGH SEVEN...Thursday through Wednesday

Several rivers will remain above bankfull or minor flood stage
through the latter part of the week.

Low temperatures are forecast to fall into the lower to middle 30s
over the Fox Valley and lakeshore areas on Thursday and Friday
nights. Temperatures this cold may result in a frost or freeze.

.SPOTTER INFORMATION STATEMENT...

Spotter activation should not be needed tonight.

LMZ521-522-541>543-112000-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
258 PM CDT Wed Oct 10 2018

This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.

.DAY ONE...Tonight

There is a slight chance of thunderstorms through early this
evening. Any storms that develop will pose a hazard for boaters
on the lake and bay.

Gusty southwest winds will create hazardous conditions for small
craft on the lake and bay tonight.

.DAYS TWO THROUGH SEVEN...Thursday through Wednesday

Gusty west to northwest winds will create hazardous conditions
for small craft through Thursday evening.

Kieckbusch/MG

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 11, 4:21 AM CDTRiver Flood AdvisoryGRBMarathon7 hr
Oct 11, 7:22 AM CDTRiver Flood WarningGRBPortage36 hr
Oct 11, 7:22 AM CDTRiver Flood WarningGRBPortage36 hr

Nearby

Freeze Warnings in Wisconsin, 2018Every freeze warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.